Hepatic dysfunction and jaundice following high-dose cytosine arabinoside

C. B. George, R. P. Mansour, J. Redmond, David R Gandara

Research output: Contribution to journalArticle

25 Scopus citations

Abstract

Two patients with poor-prognosis leukemia were treated with high-dose cytosine arabinoside (Ara-C), 3 g/m2, for induction. Both patients developed serious jaundice in the second posttreatment week. Clinically, the jaundice was characterized by conjugated hyperbilirubinemia, normal amino transferase levels, significant elevation of alkaline phosphatase, and no evidence of obstruction. Microscopic examination of the liver showed only passive congestion with blood, and no bile lakes or plugs. This was believed to be most consistent with drug-induced intrahepatic cholestasis, possibly as a result of injury to the hepatocyte transport system.

Original languageEnglish (US)
Pages (from-to)2360-2362
Number of pages3
JournalCancer
Volume54
Issue number11
StatePublished - 1984
Externally publishedYes

ASJC Scopus subject areas

  • Cancer Research
  • Oncology

Fingerprint Dive into the research topics of 'Hepatic dysfunction and jaundice following high-dose cytosine arabinoside'. Together they form a unique fingerprint.

  • Cite this

    George, C. B., Mansour, R. P., Redmond, J., & Gandara, D. R. (1984). Hepatic dysfunction and jaundice following high-dose cytosine arabinoside. Cancer, 54(11), 2360-2362.